MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS
Catalog Number 1882208
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher-than-expected calcium (ca) result was obtained from a non-vitros biorad quality control fluid using vitros chemistry products ca slides lot 0356-0683-4072 on a vitros 5600 integrated system.Biorad lot 45960 level 1 result of 9.64 mg/dl vs.The expected result of 5.85 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros ca result was obtained from a quality control fluid and no results were reported from the laboratory.No patient samples had been processed using the vitros ca reagent lot.There have been no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that a higher than expected calcium (ca) result was obtained from a non-vitros biorad quality control fluid using vitros chemistry products ca slides lot 0356-0683-4072 on a vitros 5600 integrated system.The assignable cause of the higher than expected vitros ca quality control result is a suboptimal calibration.The slope and intercept values of the initial calibration from the day of the event for vitros ca reagent lot 0356-0683-4072 were abnormally high compared to the release values.After the reagent was recalibrated the parameters of that calibration were determined to be typical.The quality control results processed after the recalibration event were deemed acceptable.The cause of the suboptimal calibration is improper protocol by the customer related to the preparation of vitros cal kit 1 lot 0183.The customer confirmed that the operator had used 5ml of diluent when reconstituting the vitros calibrator kit 1 fluids.The instructions for use for vitros cal kit 1 recommends using either a class a volumetric pipette or an automated pipette due to the sensitivity of the reconstitution process in maintaining the accuracy of the products and states to use 3ml of diluent when reconstituting the vials of cal kit 1.Recalibration with freshly prepped calibrator fluids following the correct protocol resolved the issue as post calibration qc results were within expectations.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20785685
Report Number1319808-2024-00045
Device Sequence Number15711535
Product Code JIX
UDI-Device Identifier10758750000166
UDI-Public(01)10758750000166(17)251030(11)231030(10)0183
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Catalogue Number1882208
Device Lot Number0183
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Initial Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown